MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. BIOPSY FORCEPS

OLYMPUS MEDICAL SYSTEMS CORP. BIOPSY FORCEPS
Model Number FB-39Q-1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Hepatic or Biliary Problem (4493)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device has not been returned to olympus for evaluation.The investigation is in process.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Event or Problem Description
Olympus reviewed the following literature article: "tissue acquisition for diagnosis of biliary strictures using peroral cholangioscopy or endoscopic ultrasound-guided fine-needle aspiration" by yun nah lee, jong ho moon, et al.  this prospective single-center observational study aimed to evaluate the usefulness of a diagnostic approach using peroral cholangioscopy forceps biopsy (poc-fb) or endoscopic ultrasound-guided fine-needle aspiration biopsy (eus-fnab) according to the stricture location in patients with suspected mbs.Among a total of 181 patients, initial tpb showed malignancy in 122 patients, and the diagnostic accuracy of initial tpb was 71.8% (95% confidence interval [ci] 65.3%¿78.4 %].Of the 59 patients in whom tpb was negative for malignancy, 32 had proximal biliary strictures and underwent successful poc.The remaining 27 patients had distal strictures and underwent successful eus-fnab.The accuracy of malignancy detection using poc-fb for proximal biliary strictures and eus-fnab for distal biliary strictures was 93.6% (95%ci 84.9%-100%) and 96.3% (95%ci 89.2%-100 %), respectively.The overall diagnostic accuracy for the combination of tpb with either poc-fb for proximal strictures and eus-fnab for distal strictures was 98.3% (95 %ci 95.9%-100 %) and 98.4% (95%ci 95.3%-100 %), respectively.An approach using poc-fb or eus-fnab according to the stricture location may be useful in the diagnosis of suspected mbs.  the authors used 3 olympus devices and did not specify which device may have been involved with the reported cholangitis (2 patients from poc group).This article includes 3 reports: (b)(6), model: fb39q - lot: unknown- ae: cholangitis.(b)(6), model: gif-xp260ns- sn: unknown- ae: cholangitis.(b)(6), model: gif-xp260n- sn: unknown- ae: cholangitis.This report is 1 of 3 for (b)(6), model: fb39q - lot: unknown- ae: cholangitis.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.The case is not due to design.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There is no evidence of an olympus device malfunction.The root cause cannot be determined.Olympus will continue to monitor field performance for this device.

Brand Name
BIOPSY FORCEPS
Common Device Name
BIOPSY FORCEPS
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key13536568
Report Number8010047-2022-02979
Device Sequence Number17402910
Product Code FCL
UDI-Device Identifier04953170030659
UDI-Public04953170030659
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K955065
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFB-39Q-1
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2022
Supplement Date Received by Manufacturer02/18/2022
Initial Report FDA Received Date02/15/2022
Supplement Report FDA Received Date03/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GIF-XP260NS OR GIF-XP260N
Outcome Attributed to Adverse Event Other;
Patient SexUnknown